Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 22, 2010, 5:58 PM CDT for Gray County, Wheeler County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2010, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 22, 2010, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:30 PM CDT | TORNADO | 5 Nw Alanreed, TX | LARGE INTENSE CIRCULATION... APPROXIMATELY ONE QUARTER OF A MILE WIDE... WITH SEVERAL BRIEF MULTI VORTEX STYLE TOUCHDOWNS. TORNADO BEGAN 1 MILE NORTH OF LAKE MCCLELLAN AND ENDED 4 MILES N OF ALANREED. MULTIPLE REPORTS RECEIVED. |
| Apr 22, 6:40 PM CDT | TORNADO | 13 Ene Lefors, TX | TORNADO BEGAN 11 MILES ENE OF LEFORS AND ENDED APPROXIMATELY 7 MILES WSW OF MOBEETIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177
WFUS54 KAMA 222258
TORAMA
TXC179-483-222345-
/O.NEW.KAMA.TO.W.0009.100422T2258Z-100422T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 645 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES SOUTH OF
LEFORS...OR ABOUT 18 MILES SOUTHEAST OF PAMPA...MOVING NORTHEAST AT
25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEW MOBEETIE AND
LEFORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
&&
LAT...LON 3562 10065 3558 10044 3543 10038 3525 10080
3537 10088
TIME...MOT...LOC 2258Z 224DEG 24KT 3534 10077
$$
LG2 follow-up statements
909
WWUS54 KAMA 222332
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT THU APR 22 2010
TXC179-483-222345-
/O.CON.KAMA.TO.W.0009.000000T0000Z-100422T2345Z/
GRAY TX-WHEELER TX-
632 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEST
CENTRAL WHEELER AND NORTHEASTERN GRAY COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF
MOBEETIE...OR ABOUT 17 MILES SOUTH OF MIAMI...MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
MOBEETIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
&&
LAT...LON 3561 10061 3558 10044 3545 10044 3536 10055
3549 10077 3550 10076
TIME...MOT...LOC 2332Z 224DEG 24KT 3547 10061
$$
LG809
WWUS54 KAMA 222336
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT THU APR 22 2010
TXC179-483-222345-
/O.CON.KAMA.TO.W.0009.000000T0000Z-100422T2345Z/
GRAY TX-WHEELER TX-
636 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEST
CENTRAL WHEELER AND NORTHEASTERN GRAY COUNTIES...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED 11 MILES
WEST OF MOBEETIE...OR ABOUT 15 MILES SOUTH OF MIAMI...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOBEETIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
&&
LAT...LON 3561 10061 3558 10044 3545 10044 3536 10055
3549 10077 3550 10076
TIME...MOT...LOC 2336Z 224DEG 24KT 3549 10061
$$
LGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 5:16 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 22, 5:16 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT THU APR 22 2010 .DISCUSSION... ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME. HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40 WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD FRONT ON SATURDAY. THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND ADVISORY FRIDAY FOR THAT PART OF FCST AREA. DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO OUR N AND E. NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY FCST FOR THAT TIME PERIOD AS WELL. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 64 42 68 42 / 50 5 10 10 5 BEAVER OK 47 68 45 68 43 / 60 10 20 20 10 BOISE CITY OK 40 63 40 65 39 / 30 10 20 20 10 BORGER TX 46 66 46 69 46 / 50 10 10 10 5 BOYS RANCH TX 41 63 41 68 41 / 30 10 10 10 5 CANYON TX 41 64 41 68 41 / 40 5 10 10 5 CLARENDON TX 47 70 45 70 46 / 60 10 5 10 5 DALHART TX 40 63 40 67 39 / 30 10 20 10 10 GUYMON OK 45 67 44 67 42 / 50 10 20 20 10 HEREFORD TX 40 64 40 68 40 / 30 5 5 10 5 LIPSCOMB TX 51 70 45 69 45 / 60 10 20 20 10 PAMPA TX 45 68 45 68 45 / 60 10 10 10 5 SHAMROCK TX 51 72 46 71 46 / 60 10 10 10 5 WELLINGTON TX 51 73 47 72 47 / 60 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 3 hours 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 249 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Local storm report, Apr 22, 4:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E1.25 INCH HANSFORD TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000345
RTWSpecial weather statement, Apr 22, 4:48 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT THU APR 22 2010 TXZ011-012-016-017-222215- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 448 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Local storm report, Apr 22, 5:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 6 E GROOM 35.20N 101.00W
04/22/2010 M2.75 INCH GRAY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1000346
ERALocal storm report, Apr 22, 5:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 E GROOM 35.20N 101.05W
04/22/2010 M2.50 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000347
KJSLocal storm report, Apr 22, 5:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 25 W MIAMI 35.69N 101.09W
04/22/2010 E1.50 INCH ROBERTS TX TRAINED SPOTTER
HAIL STARTED AROUND 1633 CST AND LASTED FOR ABOUT 10
MINUTES.
&&
EVENT NUMBER AMA1000348
KJSLocal storm report, Apr 22, 5:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 W AMARILLO 35.20N 101.87W
04/22/2010 POTTER TX PUBLIC
LARGE TREE KNOCKED OVER BY THE THUNDERSTORM WINDS.
&&
EVENT NUMBER AMA1000350
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:15 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Apr 21, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 28 min |
| Apr 22, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 67 min |
| Apr 22, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 61 min |
| Apr 22, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 93 min |
| Apr 22, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson, Moore, Potter, Randall | 57 min |
| Apr 22, 5:09 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 62 min |
| Apr 22, 5:39 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:47 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| Apr 22, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 31 min |
| Apr 22, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 58 min |
| Apr 22, 6:14 PM CDT | Tornado Warning | AMA | Donley, Gray | 46 min |
| Apr 22, 6:19 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 56 min |
| Apr 22, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 53 min |
| Apr 22, 6:29 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 31 min |
| Apr 22, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 62 min |
| Apr 22, 6:44 PM CDT | Tornado Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 34 min |
| Apr 22, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Apr 22, 6:58 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 47 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.